Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 20, 2012, 12:41 AM CDT for 7 counties in Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2012, 12:41 AM CDT (05:41 UTC)
- Expired
- Mar 20, 2012, 1:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Franklin County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 1:10 AM CDT | TSTM WND DMG | Mineola, TX | TREES REPORTED DOWN INSIDE AND OUTSIDE MINEOLA CITY LIMITS BY MINEOLA PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS54 KSHV 200541
SVRSHV
TXC063-159-387-423-449-459-499-200630-
/O.NEW.KSHV.SV.W.0046.120320T0541Z-120320T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 AM CDT TUE MAR 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF LEESBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
NORTHWESTERN SMITH COUNTY IN NORTHEAST TEXAS...
WESTERN TITUS COUNTY IN NORTHEAST TEXAS...
NORTHWESTERN UPSHUR COUNTY IN NORTHEAST TEXAS...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 130 AM CDT
* AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 25 MILES WEST OF MOUNT ENTERPRISE...TO 7 MILES
WEST OF YANTIS...TO 11 MILES WEST OF MINEOLA...AND 17 MILES
SOUTHWEST OF LINDALE...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUITMAN...HOARD...HAINESVILLE...BOGATA...SCROGGINS...PURLEY...MOUNT
VERNON AND NEWSOME...
LAT...LON 3297 9532 3348 9531 3349 9503 3310 9504
3281 9508 3266 9517 3242 9553 3248 9560
3269 9560 3272 9564 3295 9567
TIME...MOT...LOC 0536Z 229DEG 42KT 3311 9564 3292 9572
3276 9573 3261 9565 3247 9568
$$
061 follow-up statement
868
WWUS54 KSHV 200623
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT TUE MAR 20 2012
TXC423-459-200631-
/O.CAN.KSHV.SV.W.0046.000000T0000Z-120320T0630Z/
SMITH TX-UPSHUR TX-
123 AM CDT TUE MAR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR UPSHUR AND SMITH COUNTIES IS
CANCELLED...
LAT...LON 3297 9531 3348 9531 3349 9503 3310 9504
3290 9507 3289 9516 3269 9515 3266 9517
3258 9529 3261 9533 3260 9537 3265 9553
3272 9564 3295 9567
TIME...MOT...LOC 0621Z 229DEG 42KT 3346 9512 3314 9520
3309 9524 3300 9524 3267 9535
$$
TXC063-159-387-449-499-200630-
/O.CON.KSHV.SV.W.0046.000000T0000Z-120320T0630Z/
FRANKLIN TX-RED RIVER TX-TITUS TX-WOOD TX-CAMP TX-
123 AM CDT TUE MAR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CAMP...WOOD...TITUS...RED RIVER AND FRANKLIN COUNTIES...
AT 116 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JOHNTOWN TO PURLEY TO
CYPRESS TO WINNSBORO TO HOARD...AND MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALCO...HOPEWELL...CUTHAND...WINFIELD...PERRYVILLE...NEWSOME...
MONTICELLO...MILLER'S COVE...LEESBURG AND SCROGGINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3297 9531 3348 9531 3349 9503 3310 9504
3290 9507 3289 9516 3269 9515 3266 9517
3258 9529 3261 9533 3260 9537 3265 9553
3272 9564 3295 9567
TIME...MOT...LOC 0621Z 229DEG 42KT 3346 9512 3314 9520
3309 9524 3300 9524 3267 9535
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:26 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 19, 10:26 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT MON MAR 19 2012
.DISCUSSION...
LITTLE CHANGE IN THINKING FOR THE REMAINDER OF THE NIGHT. LOW
LEVEL SRH CONTINUES TO HOLD STEADY WHICH WOULD SUPPORT A TORNADO
THREAT WITH ANY DISCRETE DEVELOPMENT. HOWEVER...STRONG CAP HAS
PRECLUDED DISCRETE CELLS ACROSS OUR CWA TONIGHT. HIGH AMOUNT OF
LOW LEVEL SHEAR WILL SUGGESTS THE POSSIBILITY OF SPIN UPS AND DAMAGING
WINDS SHOULD ANY EMBEDDED SUPERCELLS/BOWING SEGMENTS DEVELOP
WITHIN THE QLCS. RECENT PEAK WIND GUST OF 33 KTS AT KTRL SUGGEST A
DEVELOPING OUTFLOW COULD START TO GIVE THE LINE MORE OF AN EWD PUSH.
LEADING EDGE OF H5 JET STREAK IS ROUNDING THE BASE OF THE UPPER
TROUGH IN NRN MX WHICH SHOULD SUSTAIN THE CONVECTION THROUGH THE
OVERNIGHT HOURS. AMPLIFIED NRLY FLOW ALOFT PARALLEL TO THE QLCS
CONTINUES TO SUPPORT A GENERAL TRAINING OF CELLS WITHIN THE LINE.
THUS...HEAVY RAIN AND FLOODING THREAT WILL CONTINUE TO BE CONCERN
AS THE EVENT UNFOLDS THROUGH THE REMAINDER OF THE NIGHT. /09/
&&
.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO SPREAD INTO THE FOUR STATE REGION
WITH MVFR CEILINGS OVER MUCH OF EAST TEXAS ALONG AND SOUTH OF
INTERSTATE 20 WITH LIGHT SHOWERS. TO THE NORTH IN NORTHEAST TEXAS
AND SOUTHEAST OKLAHOMA SHOWERS AND THUNDERSTORMS CONTINUE TO SLOWLY
ADVANCE EAST WHILE STORM MOTION WAS NORTH AROUND 50 KNOTS. OVERNIGHT
THE MVFR CEILINGS WILL SPREAD OVER THE REST OF THE FOUR STATE REGION
WITH RAIN AND THUNDERSTORMS SLOWLY ADVANCING EAST. CIGS/VSBYS WILL
DETERIORATE IN +TSRA AT TYR AROUND 12Z...GGG AROUND 15-18Z...AND SHV
BETWEEN 18-21Z. SCT CONVECTION MAY DEVELOP AHEAD OF THE LINE TUESDAY
AFTERNOON ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL
LOUISIANA. THE LINE OF +TSRA SHOULD BECOME STATIONARY TUESDAY
AFTERNOON/EVENING OVER EXTREME SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND EAST TEXAS AND NORTHWEST LOUISIANA...PRODUCING
FLOODING RAINFALL. SOUTH SOUTHEAST WINDS 14 TO 18 KNOTS WITH GUSTS
TO 25 KNOTS WILL LOWER AFTER 20/06 UTC BUT WILL INCREASE AND BECOME
STRONGER DURING THE DAY TUESDAY AFTER 20/14 TO 20/15 UTC 15 TO 20
KNOTS SUSTAINED WITH GUSTS TO 30 TO 35 KNOTS. /06/
&&
.PREV DISCUSSION... /ISSUED 842 PM CDT MON MAR 19 2012/
DISCUSSION...
MUCH ANTICIPATED TSTM AND HEAVY RAIN EVENT IS ABOUT TO BEGIN.
LARGE MCS ONGOING FROM WRN MISSOURI SSW TO JUST EAST OF DEL RIO TX
CONTINUES TO ADVANCE TOWARDS THE AREA. IMPRESSIVE LOW LEVEL WIND
SHEAR CONTINUES TO LEND HIGH CONFIDENCE TOWARDS A DAMAGING WIND
AND TORNADO THREAT. LATEST MESOANALYSIS INDICATES INCREASING SRH
IN THE 0-1 KM LAYER OVER SE OK/SW AR/NE TX. DEVELOPMENT OF A LLJ
IN THIS SAME AREA PER 00Z UA ANALYSIS WOULD ALSO SUGGEST A
CONTINUING TORNADO THREAT.
DISCRETE CELLS HAVE HAD DIFFICULTY DEVELOPING AHEAD OF THE MAIN
LINE DUE TO A STRONG CAP AROUND 800 MB. HOWEVER...DEVELOPMENT OF
LLJ AND A SLOWING IN THE EWD ADVANCEMENT OF THE MCS WILL KEEP THE
WINDOW OPEN FOR DISCRETE CELL DEVELOPMENT IF THE CAP CAN BREAK ACROSS
THE WRN HALF OF THE CWA...PARTICULARLY IN THE AREA WHERE TOR WATCH
89 IS IN EFFECT.
PREV DISCUSSION... /ISSUED 340 PM CDT MON MAR 19 2012/
DISCUSSION...
BAND OF CONVECTION ACROSS CENTRAL TEXAS DRIFTING EAST THIS
AFTERNOON. EXPECTING INCREASED COVERAGE ACROSS THE FOUR STATE
REGION LATER THIS EVENING AS UPPER-LEVEL LOW DIGS SOUTH FROM THE
ROCKIES...PARKS ACROSS OKLAHOMA...AND TAPS INTO ABUNDANT PACIFIC
MOISTURE.
UPPER-LEVEL DIFFLUENCE BETWEEN THE LOW ACROSS TEXAS AND A RIDGE
ACROSS THE SOUTHEAST TO GENERATE SIGNIFICANT RAIN EVENT ACROSS THE
REGION THROUGH WEDNESDAY AFTERNOON. WENT AHEAD AND EXPANDED FLASH FLOOD
WATCH TO COVER THE ENTIRE FOUR STATE REGION THROUGH WEDNESDAY
MORNING. IN ADDITION TO HEAVY RAINFALL...THE POSSIBILITY OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS AND TORNADOES EXIST FROM
TONIGHT THROUGH TUESDAY.
THE INITIAL PUSH OF CONVECTION TO BEGIN THIS EVENING ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA AS THE BAND OF CONVECTION ACROSS
NORTH TEXAS SLIDES EAST. BECAUSE OF THE SLOW PROGRESSION OF THE
SYSTEM...MANY AREAS WILL EXPERIENCE REPEATED BOUTS OF HEAVY
RAINFALL. BY TUESDAY EVENING...ANOTHER BAND OF CONVECTION TO
DEVELOP ACROSS SOUTHERN ARKANSAS AND NORTH LOUISIANA...CONTINUING
THROUGH WEDNESDAY AFTERNOON.
SHOULD BEGIN TO SEE IMPROVING CONDITIONS OVERNIGHT WEDNESDAY AS
THE UPPER-LOW LIFTS NORTHEAST. HOWEVER...LINGERING SURFACE
BOUNDARY ACROSS NORTHERN GULF COAST MAY ALLOW FOR ISOLATED
CONVECTION ACROSS THE SOUTHERN ZONES LATE INTO THE WEEK.
ALSO EXTENDED THE LAKE WIND ADVISORY ACROSS PORTIONS OF EAST
TEXAS AND PORTIONS OF NORTHWEST LOUISIANA THROUGH 10 PM TONIGHT.
ON TUESDAY...WITH ENHANCE PRESSURE GRADIENT EXPECTED ACROSS
SOUTHERN ARKANSAS AND NORTHEAST LOUISIANA...WENT AHEAD AND ISSUED
A SECOND LAKE WIND ADVISORY FOR THE AFTERNOON HOURS. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 76 57 69 48 / 50 80 80 70 40
MLU 63 84 63 75 51 / 20 50 50 70 60
DEQ 62 72 52 67 44 / 100 100 70 70 40
TXK 64 75 55 67 48 / 80 80 80 70 40
ELD 62 81 58 71 47 / 40 80 70 70 60
TYR 63 68 49 66 50 / 100 100 50 50 20
GGG 66 74 50 67 48 / 80 100 60 50 20
LFK 66 75 52 67 46 / 50 100 60 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: ARZ071>073.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: ARZ061-071>073.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059-060-070.
LA...LAKE WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: TXZ138-151-153-167.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
09/06Hazardous weather outlook, Mar 19, 8:12 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 812 PM CDT MON MAR 19 2012 LAZ013-014-019>022-201200- JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 812 PM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA. HOWEVER... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE LATE TONIGHT AND INTO TUESDAY MORNING AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. STRONG WIND SHEAR AND INSTABILITY WILL RESULT IN A THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES...AND EVEN SOME LARGE HAIL FOR TUESDAY AND TUESDAY NIGHT. FLASH FLOODING WILL ALSO BE POSSIBLE BY TUESDAY AFTERNOON AS STORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS REPEATEDLY. RAINFALL TOTALS THROUGH THURSDAY MORNING OF UP TO 3 INCHES MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT WILL LIKELY BE NEEDED FOR TUESDAY. ARZ060-061-071>073-LAZ001>006-010>012-017-018-TXZ151>153-165>167- 201200- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- SABINE LA-NATCHITOCHES-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 812 PM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING. AN UPPER-LEVEL DISTURBANCE WILL APPROACH THE REGION TONIGHT RESULTING IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. STRONG WIND SHEAR AND INSTABILITY WITH THIS DISTURBANCE WILL RESULT IN AN ELEVATED THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES...AND EVEN SOME LARGE HAIL THIS AFTERNOON AND TONIGHT. FLASH FLOODING WILL ALSO BE POSSIBLE BY TONIGHT...AS STORMS DEVELOP AND MOVE ACROSS THE SAME AREAS REPEATEDLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL CONTINUE THROUGH MOST OF TUESDAY...AS THE UPPER DISTURBANCE PUSHES INTO CENTRAL TEXAS. ONCE AGAIN...DAMAGING WINDS...ISOLATED TORNADOES... AND FLASH FLOODING WILL BE THE MAIN THREATS. RAINFALL AMOUNTS RANGING FROM 5 TO 10 INCHES MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149- 150-201200- SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK- 812 PM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A TORNADO WATCH IS IN EFFECT UNTIL 2 AM CDT TUESDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. STRONG WIND SHEAR AND INSTABILITY WITH THIS DISTURBANCE WILL RESULT IN AN ELEVATED THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE BY TONIGHT...AS STORMS DEVELOP AND MOVE ACROSS THE SAME AREAS REPEATEDLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL CONTINUE THROUGH MOST OF TUESDAY...AS THE UPPER DISTURBANCE PUSHES INTO CENTRAL TEXAS. ONCE AGAIN...DAMAGING WINDS...ISOLATED TORNADOES... AND FLASH FLOODING WILL BE THE MAIN THREATS. RAINFALL AMOUNTS RANGING FROM 5 TO 10 INCHES MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TONIGHT. 09
In the hours before
Special weather statement, Mar 20, 12:09 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT TUE MAR 20 2012
OKZ077-TXZ096-200615-
MCCURTAIN-RED RIVER-
1209 AM CDT TUE MAR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL AND MANCHESTER...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...MOVING NORTHEAST AT 45
MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THE STORM WILL ALSO PRODUCE RAINFALL AMOUNTS OF NEAR ONE QUARTER TO
ONE HALF INCH.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:24 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 11 days |
| Mar 19, 8:30 PM CDT | River Flood Warning | SHV | Bowie, Red River | 4 days |
| Mar 19, 8:36 PM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 6 days |
| Mar 19, 8:38 PM CDT | River Flood Warning | SHV | Cass, Marion | 61 hr |
| Mar 19, 8:39 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 65 hr |
| Mar 20, 2:36 AM CDT | Areal Flood Advisory | SHV | Wood | 114 min |
| Mar 20, 4:35 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Titus | 55 min |
| Mar 20, 5:03 AM CDT | Flash Flood Warning | SHV | Smith, Upshur, Wood | 3 hr |
| Mar 20, 6:18 AM CDT | River Flood Warning | SHV | Smith, Wood | 7 days |
| Mar 20, 6:20 AM CDT | River Flood Warning | SHV | Wood | 51 hr |
| Mar 20, 7:31 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Red River, Titus | 4 hr |
| Mar 20, 7:57 AM CDT | Flash Flood Warning | SHV | Smith, Upshur, Wood | 3 hr |
| Mar 20, 8:32 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 9 days |
| Mar 20, 8:32 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 12 days |
| Mar 20, 8:32 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 46 hr |
| Mar 20, 8:32 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 55 hr |
| Mar 20, 8:33 AM CDT | River Flood Warning | SHV | Gregg | 69 hr |
| Mar 20, 8:36 AM CDT | River Flood Warning | SHV | Upshur, Wood | 4 days |
| Mar 20, 8:38 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 6 days |
| Mar 20, 8:39 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Mar 20, 8:40 AM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 4 days |
| Mar 20, 9:41 AM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 2 hr |
| Mar 20, 10:36 AM CDT | Flash Flood Warning | SHV | Cherokee | 4 hr |
| Mar 20, 11:26 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur, Wood | 4 hr |
| Mar 20, 11:35 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 55 min |
| Mar 20, 11:42 AM CDT | Flash Flood Warning | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 3 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.